Cases reported "Psychomotor Agitation"

Filter by keywords:



Filtering documents. Please wait...

1/29. 'Climbing the walls' ICU psychosis: myth or reality?

    The extent of the effect of the ICU environment on the psychological functioning on the ICU patient is explored. There is a need to understand all potential causes of disruption in psychological functioning in ICU patients. Co-ordination of all care carried out by multi-disciplinary team can help re-orientate patients and re-establish normal routines.
- - - - - - - - - -
ranking = 1
keywords = psychosis
(Clic here for more details about this article)

2/29. Phenomenology and treatment of agitation.

    Agitation is a troublesome, common symptom in major depression that can be difficult to manage. It is sometimes a side effect of antidepressant treatment and may occasionally represent a mixed bipolar episode. If agitation fails to respond to an antidepressant alone, treatment may be augmented with a benzodiazepine, a neuroleptic, or lithium. Preliminary evidence indicates that divalproex, which has been found useful for bipolar disorder and for agitation associated with Alzheimer's disease, may also be effective for agitated depression. A controlled trial is now underway.
- - - - - - - - - -
ranking = 0.13333259557471
keywords = bipolar disorder, depression
(Clic here for more details about this article)

3/29. Successful antidepressant treatment for five terminally ill cancer patients with major depression, suicidal ideation and a desire for death.

    In the debate on euthanasia and physician-assisted suicide, we have to exclude terminally ill patients in whom the desire for death is caused by major depression. However, it is still not clear to what degree major depression can be treated by psychiatric intervention in this setting. We evaluated the effect of antidepressant treatment in terminally ill cancer patients. Six cancer patients with suicidal ideas thought to be due to major depression were treated with tricyclic antidepressants. Three had requested terminal sedation to relieve them from their suffering. The median survival of five of these patients was 4 weeks after diagnosis; one was lost to follow-up. The efficacy of the antidepressant treatment was assessed using the Hamilton Rating Scale for depression (HRSD). One week after the start of treatment with antidepressants, five of the six patients showed a marked improvement in their mood and showed no further suicidal thoughts or requests for terminal sedation. The average reduction in the HRSD score was 23.4 points (14-38; SD = 9. 9). Antidepressant treatment can be effective in alleviating the desire for death due to major depression, even in terminally ill cancer patients.
- - - - - - - - - -
ranking = 0.18832475622835
keywords = depression
(Clic here for more details about this article)

4/29. The emergency treatment of depression complicated by psychosis or agitation.

    With the availability of newer, safer antidepressants in the past decade, initiation of definitive treatment for depression in the emergency setting has become an accepted practice. However, the use of newer antidepressants and atypical antipsychotics in depression complicated by psychosis or agitation has not yet been well studied. This article will review relevant data and make recommendations for the emergency management of psychotic and agitated depressive syndromes.
- - - - - - - - - -
ranking = 1.3912435671713
keywords = psychosis, depression
(Clic here for more details about this article)

5/29. Restlessness related to SSRI withdrawal.

    There are reports that abrupt withdrawal of various selective serotonin re-uptake inhibitors, such as fluvoxamine, can elicit in patients various withdrawal symptoms. fluvoxamine has been widely used in japan for approximately 1 year. However, there have been no case reports of withdrawal symptoms following abrupt fluvoxamine discontinuation in japan. The author reports a case where the abrupt discontinuation of fluvoxamine produced restlessness in a depressed patient. The restlessness disappeared soon after the reinstatement of treatment with fluvoxamine. This case report suggests that clinicians should carefully scrutinize a patient's compliance to fluvoxamine as the withdrawal symptoms observed following abrupt discontinuation might be regarded as a relapse of depression or side-effects of the medicine.
- - - - - - - - - -
ranking = 0.023540594528544
keywords = depression
(Clic here for more details about this article)

6/29. Delirious mania in the elderly.

    Delirious mania is a clinical syndrome in which the signs and symptoms of delirium manifest themselves in the context of a manic episode. Though there have been numerous descriptions and case reports of this syndrome, all have described mania as the presenting feature, with signs of delirium developing subsequently, and none of the vignettes have involved elderly patients. We report two cases of elderly individuals with mania who initially presented as in a delirium. Both of them experienced clear manic episodes, which were confirmed by their psychiatric histories and clinical responses to mood stabilizers. Mania needs to be in the differential diagnosis of elderly people presenting with confusion, disorientation, and perceptual changes, particularly in those with a history of bipolar disorder.
- - - - - - - - - -
ranking = 0.086251406517619
keywords = bipolar disorder
(Clic here for more details about this article)

7/29. Lethal catatonia responding to high-dose olanzapine therapy.

    We present the case of a 31-year-old woman with recent refractory bipolar disorder who developed a malignant syndrome preceded by catatonic motor features. This resistant case of lethal catatonia responded selectively to high-dose olanzapine treatment. The case illustrates the need to consider lethal catatonia in apparent cases of neuroleptic malignant syndrome that do not respond to conventional treatment with dantrolene and bromocriptine.
- - - - - - - - - -
ranking = 0.086251406517619
keywords = bipolar disorder
(Clic here for more details about this article)

8/29. Clinical approach to agitation after electroconvulsive therapy: a case report and literature review.

    Agitation is a neurologic complication that may occur after electroconvulsive therapy (ECT). Severe agitation after ECT has been associated with multiple factors, both anesthetic and psychiatric. This case report describes severe postictal agitation after ECT in a patient with bipolar affective disorder. The clinical management of this challenging presentation is discussed, including both the anesthetic and psychiatric approaches.
- - - - - - - - - -
ranking = 0.024318273503257
keywords = affective
(Clic here for more details about this article)

9/29. brain tumor and psychiatric manifestations: a case report and brief review.

    brain tumors may present multiple psychiatric symptoms such as depression, personality change, abulia, auditory and visual hallucinations, mania, panic attacks, or amnesia. A case of a 79-year-old woman who presented with depressive symptoms but showed minimal neurological signs and symptoms is discussed. neuroimaging revealed a brain tumor in the left parietal lobe, and patient underwent neurosurgical treatment and subsequently received chemotherapy and radiation. Some patients with neurologically silent brain tumors may present with psychiatric symptoms only. Therefore, we emphasize the consideration of neuroimaging in patients with a change in mental status regardless of a lack of neurological symptoms.
- - - - - - - - - -
ranking = 0.023540594528544
keywords = depression
(Clic here for more details about this article)

10/29. Acute psychosis following sustained release bupropion overdose.

    bupropion is an antidepressant that is structurally related to amphetamines and enhances dopamine neurotransmission through inhibiting neuronal dopamine re-uptake. bupropion-related psychosis has been recognized in several papers, but these reports of bupropion-related psychosis almost all involve immediate release (IR) formulation. We present a case of acute psychosis following sustained release bupropion (SR) overdose. A 23-year-old male was admitted because of major depression and a suicidal attempt by ingesting 28 tablets of 150 mg bupropion SR and 14 tablets of 7.5 mg midazolam. He developed paranoid delusions 12 h after the bupropion SR overdose. The paranoid symptoms remitted on the third day of his admission. Our case of acute psychosis following bupropion SR overdose indicates the importance of being aware of the rare complication in patients receiving bupropion SR treatment.
- - - - - - - - - -
ranking = 2.0235405945285
keywords = psychosis, depression
(Clic here for more details about this article)
| Next ->


Leave a message about 'Psychomotor Agitation'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.